Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Eating anything makes me bloated. Tried Bio K with no help. Had Domperidons, Nexium to find some improvement. Solution ?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1984
Answered : 922 Questions
Question
Hi there. My problem is that almost every thing i eat, i get bloated. This problem started about 6 years ago when suddenly i saw under my belly is getting bigger and it looked very awkward because i was very thin. At that time i was also having problem with waking up in the middle of the night with feeling of starvation and craving fot salty food such as cheese and salami and such. I went to see a local doctor and he sent me for a check up to see if there is something wrong with my sugar and thyroid. Everything was normal. Since then my intestines got more and more sensitive towards food. In the past 2 years isaw 2 gastros. They basically dont care at all. The second one told me that its IBS and that he has seen people in worse situations. He asked me not to do colonoscopy and he also didnt send me for H Pilory breathing test he told me to first start with Bio K to see if i get better. Well i didnt, not even a little. About 2 months ago i talked to an online doctor and i told him that i bloat whenever i eat. He told me to take Domperidons and Nexium for a while. After taking these 2 for about 2 weeks my syndromes started going away. There was about 60% of improvement which means that i could eat anything and i wouldnt bloat as much at all. It looked like i had lost a few pounds too. It was like heaven to be able to eat anything you want. But then there were some side affects especially from nexium. They made me feel too lose in my muscles, my balance, i couldn't think clear and my speech and spelling were getting sloppy. So i stopped nexium but i continued Domperidons. It seems they are not functioning perfectly on their own and Nexium is stronger. So without them i am getting back to the bloating problem what should i do to figure out this issue? I might have some adrenal hormon problems according to another online doctor. He was suspicious of Addison's disease but the ACTH (measured at 5 pm) was 2.7 and random cortisol at 5 pm was 309. The reason the online doctors are suspicious about adrenal hormon problem is that my syndroms, since i was a baby were salt craving, very low blood pressure and severe constipation and weak muscles and body. I am still waiting to see a local Endo to do all these hormonal tests. Thank you for reading this.
Posted Mon, 21 May 2012 in Abdominal Pain
 
 
Answered by Dr. Ajit Naniksingh Kukreja 36 hours later
Hi XXXXXXX

Thanks for posting your query

I appreciate your patience and understanding of your issues

One major problem is bloating and the second is to rule out Addison's

You gastrointestinal symptoms are classic of GERD [GastroIntestinal Reflux Disease] and IBS [Irritable Bowel Syndrome]

You had better control your stress levels as both these situations are aggravated by stress

For GERD I would suggest you continue Domperidone and Rabprazole twice a day before meals for six weeks

1] Avoid spicy, fermented meals
2] Do not have heavy meals
3] Avoid smoking and alcohol
4] Wear loose clothes
5] Do not stoop
6] Do not lift heavy weights
7] Raise the head end of your bed
8] If Obese lose weight

For IBS Control stress, perform Yoga and take a probiotic

Regarding Addison's disease - If Addison's disease is suspected it may be necessary to measure the response of the adrenal glands to a stimulus such as injection of a synthetic form of ACTH, the hormone that stimulates the adrenal glands to produce cortisol

Hope this helps
Am available for any followup queries
If there are no further doubts, do accept this reply and rate it

Get Well Soon
Above answer was peer-reviewed by
 
Follow-up: Eating anything makes me bloated. Tried Bio K with no help. Had Domperidons, Nexium to find some improvement. Solution ? 1 hour later
Thank you for your response.

How long can I take domperidon? Because when I take them, I feel good, but when I stop them, I bloat again!! Nexium is very good too, but how much am I allowed to take these medications? Are there side effects?

Thank you!
 
 
Answered by Dr. Ajit Naniksingh Kukreja 5 hours later
Hi

Thanks for your followup

Long term safety report of Domperidone and Nexium have been established for more than one year

The side effects or on a case to case basis if you have none go ahead

Yet I would suggest you take these medicines for six weeks and then reduce by 50% for another three weeks and then take as an when need be

Along with it follow the tips I have mentioned strictly and it will help you

Hope this helps
Am available for any followup queries
If there are no further doubts, do accept this reply and rate it

Get Well Soon
Above answer was peer-reviewed by
 
Follow-up: Eating anything makes me bloated. Tried Bio K with no help. Had Domperidons, Nexium to find some improvement. Solution ? 18 minutes later
Thank you.
Well, the steps you mentioned don't really apply to my case. I am not obese, I don't smoke and drink, I don't eat heavy food, I don't eat spicy food, etc... Also, I don't want to be rude, but somehow I don't even accept IBS as an answer, but thanks for all the suggestions ..
 
 
Answered by Dr. Ajit Naniksingh Kukreja 7 minutes later
Hi

Thanks for your followup

I appreciate your XXXXXXX response

The tips provided are on a broader base and vary on a case to case basis - It clearly mentions If Obese - loose weight

Unless we have a face to face consultation we provide general suggestion and you may follow the ones that apply to you

IBS is a clinical impression which we arrive at from the information that a patient provides, in an online forum we cannot examine a patient clinically so we would never stamp the diagnosis

Hope this helps
Am available for any followup queries
If there are no further doubts, do accept this reply and rate it

Wishing You A Speedy Recovery
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
,   ,  

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor